Back on Pegasys, and my visit with the Rheumatologist

When I saw my local Hematologist last week he told me to resume the Pegasys.  He put me back on the same dose (.5cc).  So, last night I did my first injection in 3 weeks.
I was a little nervous that the side effects would be worse than they were when I stopped the Pegasys, because of the lull in doses.  My Hematologist assured me that I wouldn’t have a problem, and sure enough, they were the same as they had been when I stopped: terrible headache the next morning, tired and achy the next day, and very bad cotton mouth starting about an hour after injection and lasting about a day and a half.  I would usually take a giant ibuprofen along with the injection to curb the headache and achiness, but I am trying to switch over to acetaminophen.  I have yet to decide if it’s as effective, but, from what I have read recently, it is safer with the aspirin therapy.  Oh, and have I mentioned that I always have the most vivid, interesting dreams the night of my injection?

I also, yesterday, had my visit with the Rheumatologist.  After speaking with her and having her go over my files from my other doctors (mainly blood work), she told me that I definitely have something going on, although she isn’t sure yet what *it* is.  So she had several x-rays done of my chest and hands, she is running a lot of blood work of her own, and I am also being tested for things like TB and HIV, which she said is standard operating procedure.  I was disappointed that the TB test is now (or maybe it’s just this way for adults) just an injection under the skin…no more multiple pin pricks with bunny ears and whiskers drawn on :(.
I will go back in 3 weeks to hear what she has decided.

In the meantime, I have been dealing with some hellacious headaches.  I had been having a solid, awful headache for weeks that was part of the reason for taking me off of the Pegasys.  That headache had downgraded to every few days when we stopped the medication, but the last week or so has gotten much worse in intensity.  2 nights ago, I had the absolute worst headache of my life.  I’ve had bad headaches all my life, from different causes, and I do get migraines fairly often.  So to say that this was – without a doubt – the worst ever is saying A LOT.  Had I not been the only one home, or felt in the least bit capable of driving, I would have gone to the emergency room.  And that would have been a first for me.  As it was, I don’t remember much of that evening, but I *do* remember laying in bed, only able to tolerate laying on my back, and actually hearing what sounded like the bones on the left side of my face crackling under pressure.  I didn’t have any bruising or swelling the next morning, so I don’t really think that’s what was happening, but that’s what it sounded like.
These headaches are always in the same place in my head and face.  I’m considering asking my General Doctor to do an MRI, only because in the summer of 2008, when they were doing the testing that led to my ET diagnosis, they found a growth in one of my sinus cavities.  Looking back, it kind of got put on the back burner when we found the ET and was never resolved.  So I’m thinking I might want to revisit that, considering that these headaches start in the left side of my nose/cheek/eye socket, and continue around the top of my head before settling into the base of my neck.  And that growth was on the left side.  But it will have to wait until I get back from Mayo, next week.  I just hope the headaches don’t cause me trouble for the 4 1/2 hour flight.

Advertisements

~ by julie70 on June 23, 2011.

3 Responses to “Back on Pegasys, and my visit with the Rheumatologist”

  1. I had a HORRIBLE headache like that and thought it was a migraine, though I had never had one before…didn’t do anything about it except take medicine for headache and went to bed for a day..the next day my arm went numb for about 10 seconds…and the following day I had a mini stroke! a TIA..so terrible headaches are something you should go to the Dr asap! that is how I FOUND out about my high platelets…

    • Wow! I suppose it was good that you found out about your ET, but sorry you had to experience the TIA! Thank you for sharing…it’s a good lesson for all of us.

  2. Hello Julie, I am a french woman, i don’t speack english very well but i try to speack correct. I have the same of you, essential thrombocytemia since 20 years. I am 48, the firt traitment was hydrea during 10 years and xagrid during 9 years and since may 2009, pegasys. I have a lot of troubles and pains. I have articulations and muscular pains in arms, in back, in neck, it is terrible. I set of the xanax and lexomil to limit the pains. And you how are you ? no news in 2012 … Can you answer me please, i don’t know what can I do for the pain, my hematologist told me that he is not sure pegasys is in question. Thank you, Fabienne.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

 
%d bloggers like this: